Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Wakefield, VA

March 10, 20116 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 10, 2011, 6:20 PM EST for 6 counties in Virginia. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2011, 6:20 PM EST (23:20 UTC)
Expired
Mar 10, 2011, 7:00 PM EST
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caroline County, VA, Essex County, VA, King and Queen County, VA, King William County, VA, Richmond County, VA, Westmoreland County, VA

The radar

The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 6:40 PM ESTTSTM WND DMG1 W Dunbrooke, VALARGE TREE DOWN ON ROAD
Mar 10, 6:40 PM ESTTSTM WND DMGLoretto, VATREE DOWN ON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 1:25 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
658 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WUUS51 KAKQ 102320
SVRAKQ
VAC033-057-097-101-159-193-110000-
/O.NEW.KAKQ.SV.W.0009.110310T2320Z-110311T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
620 PM EST THU MAR 10 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
  ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 700 PM EST

* AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FORT A.P. HILL TO AYLETT...AND MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PORT ROYAL AROUND 630 PM EST.
  TAPPAHANNOCK...LORETTO AND CHAMPLAIN AROUND 640 PM EST.
  LEEDSTOWN AROUND 645 PM EST.
  NEWLAND AND COLONIAL BEACH AROUND 650 PM EST.
  MONTROSS AROUND 655 PM EST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BISCOE...SUPPLY...SALVIA...OWENTON...CENTRAL POINT...INDIAN NECK...
HUSTLE...ELEVON...BEAZLEY AND DUNBROOKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 7695 3821 7694 3818 7686 3818 7677
      3816 7672 3815 7659 3811 7659 3808 7656
      3769 7724 3771 7723 3773 7725 3771 7725
      3812 7741 3825 7723 3822 7725 3817 7718
      3816 7709 3826 7706 3828 7700
TIME...MOT...LOC 2321Z 214DEG 42KT 3814 7728 3779 7715
WIND...HAIL 60MPH <.75IN

$$

CWAMSLEY
2 follow-up statements
367 
WWUS51 KAKQ 102344
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
644 PM EST THU MAR 10 2011

VAC033-097-101-102354-
/O.CAN.KAKQ.SV.W.0009.000000T0000Z-110311T0000Z/
KING WILLIAM VA-KING AND QUEEN VA-CAROLINE VA-
644 PM EST THU MAR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAROLINE...
NORTHWESTERN KING AND QUEEN AND NORTHWESTERN KING WILLIAM COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE 
LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

LAT...LON 3826 7695 3823 7696 3821 7694 3818 7686
      3818 7677 3815 7659 3811 7659 3808 7656
      3785 7699 3814 7713 3818 7707 3826 7706
      3828 7700
TIME...MOT...LOC 2344Z 214DEG 42KT 3825 7711 3794 7689

$$

VAC057-159-193-110000-
/O.CON.KAKQ.SV.W.0009.000000T0000Z-110311T0000Z/
RICHMOND VA-ESSEX VA-WESTMORELAND VA-
644 PM EST THU MAR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
WESTMORELAND...ESSEX AND NORTHWESTERN RICHMOND COUNTIES UNTIL 700 PM
EST...

AT 640 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PORT ROYAL TO TAPPAHANNOCK...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWLAND AROUND 650 PM EST.
  MONTROSS AND COLONIAL BEACH AROUND 655 PM EST.
  HAGUE AROUND 700 PM EST.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SINGERLY...
POTOMAC MILLS...POTOMAC BEACH...PEEDS...OAK GROVE...FONESWOOD...
ETHEL...LYELLS...WESTMORELAND STATE PARK AND TEMPLEMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 7695 3823 7696 3821 7694 3818 7686
      3818 7677 3815 7659 3811 7659 3808 7656
      3785 7699 3814 7713 3818 7707 3826 7706
      3828 7700
TIME...MOT...LOC 2344Z 214DEG 42KT 3825 7711 3794 7689
WIND...HAIL 60MPH <.75IN

$$

CWAMSLEY
913 
WWUS51 KAKQ 102356
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 PM EST THU MAR 10 2011

VAC057-159-193-110007-
/O.EXP.KAKQ.SV.W.0009.000000T0000Z-110311T0000Z/
RICHMOND VA-ESSEX VA-WESTMORELAND VA-
656 PM EST THU MAR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND...ESSEX AND
NORTHWESTERN RICHMOND COUNTIES WILL EXPIRE AT 700 PM EST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY FROM HAIL OR DAMAGING WINDS.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE 
LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

LAT...LON 3826 7695 3823 7696 3821 7694 3818 7686
      3818 7677 3815 7659 3811 7659 3808 7656
      3785 7699 3814 7713 3818 7707 3826 7706
      3828 7700
TIME...MOT...LOC 2357Z 214DEG 42KT 3838 7700 3806 7678

$$

CWAMSLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:04 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 10, 3:04 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EST THU MAR 10 2011

.SYNOPSIS...
A COLD FRONT CROSSES THE AREA THIS EVENING...THEN PUSHES OFFSHORE
AFTER MIDNIGHT. HIGH PRESSURE BUILDS INTO THE AREA FRIDAY AND
SATURDAY. A DRY COLD FRONT MOVES ACROSS THE AREA SUNDAY. HIGH
PRESSURE REBUILDS INTO THE AREA FROM THE NORTH ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SVR TSTRM WATCH #49 CONTS THRU 01Z FOR AREA ALONG AND W OF I95.
WILL KEEP ENHANCED WORDING AND CRNT FLOOD WATCH HEADLINES IN TACT
UNTIL FROPA. ENUF SPRT FOR DAMAGING WNDS WITH ANY BOWING LINE THAT
MOVES AHEAD OF FRNT THIS EVE. RAINFALL RATES OF UP TO ONE INCH PER
HR KEEPS THE FLOOD THREAT CONTG...SPCLLLY THRU EVE COMMUTE.

SVR & FLDG THREAT ENDS W-E AFTR FROPA. PCPN LINGERS ALONG THE
COAST THRU MOST OF THE NITE AS NEG TILTED SYSTM SLOWS THE EWRD
PROGRESS OF THE FRNT. TSCTNS SHOW SOME DRYING ACROSS SWRN CNTYS
LATE. MILD EVE AHEAD OF FRNT WITH TMPS IN THE 50S AND 60S. RTHR
QUICK TMPS DROP AFTR FROPA WITH LOWS FALLING INTO THE U30S-M40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
MODELS INDCT LINGERING TROF / UPR LVL NRGY FRI. DOWNSLOPING W WNDS
WILL DRY OUT LWR LYRS...SO NO PCPN XPCTD. LEANED TOWARD THE MIXED
LYRD DP TMPS ACROSS THE PIEDMONT CNTYS FRI AFTRN (M20S). COOLER AS
H85 TMPS SPRT HIGHS IN THE M50S. RH VALUES BTWN 30-40%.

CLRG SKIES FRI NITE. LOWS IN THE 30S. H5 RIDGE ACROSS THE SRN STATES
BLDS INTO RGN SAT. H85 TMPS WRM ENUF TO SPRT MAX TMPS FROM THE U50S
ALONG THE COAST TO M-U60S W OF CHES BAY. LOWS SAT NITE U30S-L40S.

DRY FRNT CROSSES THE AREA SUN. CONT DRY BUT A BIT COOLER. HIGHS
55-60 ALONG THE COAST TO 60-65 W OF CHES BAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ZONAL FLOW AT MID LVLS CONTINUES THROUGH THE PERIOD...LEADING TO
FAST MOVING SYSTEMS W/E ACROSS THE CONUS. ANOTHER SYSTEM WILL MOVE
INTO THE EASTERN GRT LKS/NORTHEAST REGION SUN...WITH AN ASSCD COLD
FRONT PUSHING THROUGH THE MID ATL RGN MON WITH NO PRECIP ANTICIPATED
(MAINLY JUST A WIND SHIFTER). FOLLOWING CLOSE TO ECMWF SOLN FOR THE
REMAINDER OF THE EXTENDED. HIGH PRES PUSHES BACK INTO THE LATE WKND
AND INTO EARLY NEXT...BEFORE A POSSIBLE SYSTEM PUSHES OVER PORTIONS
OF THE RGN LATE WK. TEMPS FAIRLY CLOSE TO NORMAL FOR THIS TIME OF
YEAR.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LOOK FOR A PERIOD OF MVFR CIGS THIS AFTN (ESP WRN SECTIONS OF THE
RGN). POTENTIAL CONVECTIVE DEVELOPMENT WITH CHCS FOR 40KT+ SFC GUSTS
LTR TDA CROSSING THE RGN W/ COLD FRONTAL PASSAGE...RESULTING IN IFR
CONDS AGAIN INTO THIS EVE. HV INCLUDED PSBL CB FOR ALL SITES IN
ABOUT A 6 HR WINDOW AFT 20-23Z (W-E). SSE WNDS GUSTY...HIGHEST ALONG
THE CST. CDFNT PUSHES OFFSHORE BY LT THIS EVE...WNDS SHIFTING TO
WSW. LINGERING LO CIGS PSBL UNTIL AFT MIDNIGHT. EXPECTING SCT/BKN SC
(2-4KFT) FRI AS UPR LVL SYSTEM CROSSES THE RGN. VFR FOR THE WKND.

&&

.MARINE...
SOLID SCAS INTO TNGT...SSE WNDS INCREASE TO 25-30KT OVR WTRS LATER
TDY INTO EARLY TNT. POTENTIAL LO END GALES GUSTS LTR TDA/THIS EVE
RIGHT AHEAD OF/ALONG COLD FRONTAL PASSAGE. MAINLY LOOK FOR STRONGER
WINDS WITH CONVECTION AND THEREFORE SMW'S STATEMENTS WILL HANDLE
THIS THREAT. WINDS SHIFT TO WSW TNT WITH DECREASING SPEEDS...THEN
AVERAGING AROUND 10-20 KT THROUGH FRI.

SEAS AVERAGING 7-11 FT TODAY (THOUGH WOULD NOT RULE OUT A LTL HIGHER
HEIGHTS PSBL NRN WTRS). ON BAY...WVS 3-6 FT...HIGHEST NR THE MOUTH
OF THE BAY. GRADUAL LOWERING OF HEIGHTS TNGT. WILL KEEP SCAS OVER
THE COASTAL WATERS THROUGH EARLY SAT (SAT AFTN FAR NRN WATERS) AS
SEAS LINGERING 4-5 FT DUE TO LONG PERIOD SWELLS.

SOUTHWESTERLY WINDS PREVAILING (10-20KT) SAT INTO SUN...THEN SWITCHING
TO NNW LATE SUN INTO MON.

&&

.HYDROLOGY...
RIVER FLOOD WRNGS IN EFFECT FOR THE LWR JAMES RIVER AT CARTERSVILLE
AND WESTHAM FOR THE RUNOFF FROM XPCTD RNFL. SEE FLSAKQ FOR DETAILS.

&&

.TIDES/COASTAL FLOODING...
INCRSD SE WNDS (PTNTLLY TO 25-30KT DURING THE AFTN HRS) RESULT IN
RISING TIDAL ANOMALIES. DEPARTURES LIKELY TO AVG 1-1.5 FT CNTRL
BAY (N OF WINDMILL PT)/INVOF TIDAL POTOMAC. HIEST TIDE AT
CAMBRIDGE MD LT TNGT/ERY FRI. LWR OF THE TWO ASTRONOMICAL TIDES
TDA IS LT THIS AFTN/EVE...SO DEPARTURES LTR TDA WOULD HV TO BE
QUITE A BIT HIER THAN THIS MRNG (AND ABT 1/2 FOOT HIER THAN NOW
BEING FCSTD) TO ACHIEVE SIMILAR LVLS (AS EARLIER THIS MRNG). GUID
DOES SUGG PSBL DEPARTURE APPROACHING +2 FT AT CAMBRIDGE ERY FRI
MRNG. ADVSRY CONTINUES FOR CTYS BORDERING WRN BAY (N OF WINDMILL
PT)/TIDAL POTOMAC THROUGH 05Z/11...AND FOR CTYS BORDERING ERN BAY
(ACCOMACK CTY VA TO DORCHESTER MD) THROUGH 14Z/11 (AS WNDS SHIFT
TO SW HOLDING/BUILDING WTR LVLS ERN PORTION OF BAY POST CDFNT).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 9 AM EST FRIDAY FOR MDZ021>023.
     FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ021>025.
NC...NONE.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ048-049-060>064-
     067>078-080>086-090.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EST FRIDAY FOR VAZ099.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ075-
     077-078.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ652-654-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 3 PM EST SATURDAY FOR ANZ650.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR ANZ633.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CCW
AVIATION...CCW
MARINE...CCW
HYDROLOGY...ESS/MPR
TIDES/COASTAL FLOODING...CCW
Hazardous weather outlook, Mar 10, 5:02 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EST THU MAR 10 2011

VAZ048-049-060>062-067>069-112215-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-NOTTOWAY-AMELIA-
POWHATAN-
502 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>014-030-VAZ065-066-079-087>089-092-093-096-112215-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-MECKLENBURG-LUNENBURG-BRUNSWICK-
GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
502 PM EST THU MAR 10 2011

...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-031-032-102-VAZ091-094-095-097-098-100-112215-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
502 PM EST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-112215-
ACCOMACK-
502 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-112215-
INLAND WORCESTER-MARYLAND BEACHES-
502 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-112215-
DORCHESTER-WICOMICO-SOMERSET-
502 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ652-654-656-658-112215-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
502 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-112215-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
502 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-112215-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
502 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-112215-
CURRITUCK SOUND-
502 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ063-064-070>074-076-080>083-090-112215-
HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-RICHMOND-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
JAMES CITY-
502 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ075-112215-
WESTMORELAND-
502 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084>086-112215-
GLOUCESTER-MIDDLESEX-MATHEWS-
502 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ077-078-112215-
NORTHUMBERLAND-LANCASTER-
502 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, Mar 10, 4:57 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     2 NW LUNENBURG          36.98N 78.29W
03/10/2011                   LUNENBURG          VA   LAW ENFORCEMENT

            TREE DOWN ON LUNENBURG COUNTY RD

&&

LALEXAND
Special weather statement, Mar 10, 5:12 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EST THU MAR 10 2011

VAZ048-049-062>064-068>073-080>083-102315-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN
VA-KING WILLIAM VA-LOUISA VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE
VA-
512 PM EST THU MAR 10 2011

...A LINE OF STRONG THUNDERSTORMS MOVING OVER CENTRAL VIRGINIA...

AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HADENSVILLE TO DINWIDDIE...MOVING NORTHEAST
AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  MINERAL AROUND 520 PM EST...
  WARES CROSSROADS AROUND 525 PM EST...
  MEADOWBROOK AROUND 530 PM EST...
  VARINA AROUND 535 PM EST...
  RUTHER GLEN AROUND 540 PM EST...
  STUDLEY AROUND 545 PM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3824 7729 3825 7724 3823 7723 3822 7725
      3820 7721 3763 7701 3696 7765 3758 7788
      3788 7815 3812 7792 3811 7784 3803 7774
      3800 7764 3825 7737

CWAMSLEY
Special weather statement, Mar 10, 5:51 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 PM EST THU MAR 10 2011

NCZ012>017-030>032-VAZ087-088-092-093-095>097-102345-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-GREENSVILLE
VA-HERTFORD NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON
NC-PASQUOTANK NC-PERQUIMANS NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX
VA-WESTERN CURRITUCK NC-
551 PM EST THU MAR 10 2011

...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST VIRGINIA AND NORTHEAST
NORTH CAROLINA...

AT 550 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PURDY TO 28 MILES SOUTHWEST OF LEWISTON
WOODVILLE...OR FROM PURDY TO 15 MILES SOUTHEAST OF TARBORO...MOVING
EAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  ROXOBEL AROUND 555 PM EST...
  HILDA AROUND 600 PM EST...
  SHILOH AROUND 605 PM EST...
  WINDSOR AROUND 610 PM EST...
  VICKSVILLE AROUND 615 PM EST...
  BERLIN AROUND 620 PM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3589 7693 3585 7705 3592 7704 3594 7721
      3606 7733 3611 7725 3615 7728 3631 7745
      3631 7751 3684 7762 3690 7628 3612 7613
      3600 7655 3605 7670 3621 7672 3613 7675
      3593 7669 3581 7689

GINGRICH
Local storm report, Mar 10, 6:03 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     1 SE WARFIELD           36.89N 77.73W
03/10/2011                   BRUNSWICK          VA   LAW ENFORCEMENT

            TREE DOWN INTERSTATE 85 MILE MARKER 33

&&

LALEXAND
Local storm report, Mar 10, 6:11 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     BUMPASS                 37.96N 77.74W
03/10/2011                   LOUISA             VA   LAW ENFORCEMENT

            REPORTS OF TREES DOWN AND DAMAGE TO A CARPORT.

&&

WAMSLEY
Local storm report, Mar 10, 6:16 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND GST     RICHMOND INTERNATIONAL  37.51N 77.32W
03/10/2011  M61 MPH          HENRICO            VA   ASOS

&&

AJZ

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:58 AM ESTFlood WatchAKQAmelia, Cumberland, Fluvanna, Goochland, Nottoway, Powhatan and 1 more17 hr
Mar 10, 4:03 AM ESTCoastal Flood AdvisoryAKQAccomack, Lancaster, Northumberland, Westmoreland29 hr
Mar 10, 1:53 PM ESTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, New Kent and 7 more52 min
Mar 10, 2:47 PM ESTSpecial Weather StatementAKQHenrico, City of Hopewell43 min
Mar 10, 3:16 PM ESTSpecial Weather StatementAKQLunenburg, Mecklenburg59 min
Mar 10, 3:47 PM ESTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg, Prince Edward58 min
Mar 10, 4:10 PM ESTSevere Thunderstorm WarningAKQCumberland, Prince Edward50 min
Mar 10, 4:25 PM ESTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, City of Emporia65 min
Mar 10, 4:36 PM ESTSpecial Weather StatementAKQAmelia, Goochland, Nottoway, Powhatan54 min
Mar 10, 4:38 PM ESTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex52 min
Mar 10, 5:12 PM ESTSpecial Weather StatementAKQCaroline, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 4 more63 min
Mar 10, 5:15 PM ESTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan60 min
Mar 10, 5:28 PM ESTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 6 more47 min
Mar 10, 5:51 PM ESTSpecial Weather StatementAKQGreensville, Southampton, City of Chesapeake, City of Emporia, City of Franklin, City of Portsmouth and 1 more54 min
Mar 10, 6:10 PM ESTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, Hanover, Henrico, James City and 7 more50 min
Mar 10, 6:45 PM ESTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 2 more60 min
Mar 10, 6:53 PM ESTSevere Thunderstorm WarningAKQEssex, Gloucester, King and Queen, Lancaster, Mathews, Middlesex and 4 more52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.